Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 2, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Apr 25, 2006, 5:32 PM CDT for Duval County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2006, 5:32 PM CDT (22:32 UTC)
- Expired
- Apr 25, 2006, 6:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 98 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 3:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2338 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KCRP 252232 TORCRP TXC131-252315- /O.NEW.KCRP.TO.W.0002.060425T2232Z-060425T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 532 PM CDT TUE APR 25 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * TORNADO WARNING FOR... CENTRAL DUVAL COUNTY IN SOUTH TEXAS * UNTIL 615 PM CDT * AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTHEAST OF FREER...OR ABOUT 17 MILES NORTHWEST OF BENAVIDES... MOVING SOUTH AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... 7 MILES WEST OF BENAVIDES BY 610 PM CDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTH TEXAS. LAT...LON 2789 9841 2787 9867 2743 9864 2746 9836 $$ MJG
1 follow-up statement
000 WWUS54 KCRP 252303 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 PM CDT TUE APR 25 2006 TXC131-252315- /O.CON.KCRP.TO.W.0002.000000T0000Z-060425T2315Z/ DUVAL- 600 PM CDT TUE APR 25 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR CENTRAL DUVAL COUNTY... AT 555 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 10 MILES SOUTHWEST OF ROSITA...OR ABOUT 10 MILES NORTHWEST OF BENAVIDES...MOVING SOUTH AT 20 MPH. THE TORNADO WILL BE NEAR... 8 MILES WEST OF BENAVIDES BY 615 PM CDT IN ADDITION TO THE TORNADO THREAT THIS STORM HAS HAD A HISTORY OF PRODUCING LARGE HAIL UP TO QUARTER SIZE AND HAIL TO GOLFBALL SIZE IS ALSO POSSIBLE. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTH TEXAS. LAT...LON 2789 9841 2787 9867 2743 9864 2746 9836 $$ MJG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:11 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Apr 25, 3:11 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 311 PM CDT TUE APR 25 2006 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...COLD FRONT STILL PROGRESSING NICELY THRU S-CNTL TX...LOCATED ROUGHLY ALONG A LINE FM DRT-SAT-CLL. AIRMASS CONTINUES TO DE-STABILIZE ACROSS S TX AHEAD OF THE FRONT...ESPECIALLY ACROSS THE INTERIOR COASTAL BEND AND RIO GRANDE PLAINS. CAP HAS ALMOST ERODED AND DO EXPECT ISOLD TO SCT CONVECTION TO BEGIN FORMING ACROSS THE VICTORIA CROSSROADS AND RIO GRANDE PLAINS THRU THE REMAINDER OF THE AFTN...WHERE FORCING FM APPROACHING FNT AND SEA-BREEZE IS GREATEST. IMPRESSIVE CAPE AND MODEST WRLY H5 FLOW MAY SUPPORT A FEW SEVERE SUPERCELLS. STORMS LIKELY TO INCREASE IN COVERAGE DURING THE LATE AFTN AND EARLY EVE HOURS...POSSIBLY MOVING THE COASTAL BEND DESPITE SEA-BREEZE POSSIBLY STABILIZING THE COASTAL COUNTIES. WILL GO WITH 40-60 POPS AND CONT MENTION OF SEVERE. SVR TSTM WATCH 249 HAS BEEN ISSUED FOR ENTIRE CWA THRU 03Z. ANTICIPATE ACTIVITY SHOULD WANE DURING THE LATE EVENING AND OVERNIGHT WITH LOSS OF HEATING. WED LOOKS TO BE MOSTLY CLOUDY BEHIND THE FRONT...WITH COOLER TEMPS (ACTUALLY SLIGHTLY BELOW NORMALS FOR A CHANGE) HAVE LOWERED POPS ON WED TO ISOLD. && .MARINE...WEAK TO MODERATE ONSHORE WILL CONT INTO THE EARLY EVENING. COLD FRONT OVER SOUTH-CENTRAL TEXAS THIS AFTERNOON WILL CONTINUE TO MOVE SOUTH INTO THE COASTAL BEND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT...WITH A FEW POSSIBLY BECOMING SEVERE. A MODERATE NORTHEAST FLOW WILL DEVELOP OVERNIGHT AND WEDNESDAY ACROSS THE MIDDLE TEXAS COASTAL WATERS BEHIND THE FRONT. && .AVIATION...VFR CONDS WILL CONT THRU THE AFTN..XCPT FOR SOME PATCHY MVFR CIGS ALONG THE COAST. ISOLD SCT RWS/TSTMS XPCTD TO DVLP ALONG AND W OF A VCT-ALI-LRD LINE BTWN 21-00Z...AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE STORMS COULD BECOME SEVERE...WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS. TSTMS WILL CONT INTO THE EARLY EVE...POSSIBLY IMPACTING THE COASTAL BEND. XPCT ACTIVITY TO DIMINISH AFTR 05Z WITH LOSS OF DAYTIME HEATING. MVFR CIGS WILL DVLP && .LONG-TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...LONG RANGE CONCERNS ARE THE PRECIPITATION DURING THE PERIOD AND WHEN THE RAIN CHANCES WILL END. MODELS BRING BEST MOISTURE TO THE SOUTH OF AREA WEDNESDAY EVENING THEN MOVE MOISTURE ALONG RIO GRANDE OVERNIGHT THURSDAY AND CONTINUE IT DURING THE DAY. SOME WEAK ISENTROPIC LIFT THURSDAY MORNING AND INSTABILITY THURSDAY AFTERNOON/EVENING COULD GENERATE SOME CONVECTION OUT TO THE WEST. FARTHER EAST...RIDGE SHOULD HOLD PRECIP IN BAY. UPPER LEVEL LOW APPROACHES THE PANHANDLES FRIDAY AND SATURDAY. SOME ENERGY ON THE SOUTHERN PERIPHERY OF THIS TROUGH COULD AFFECT AREA FRIDAY THROUGH SATURDAY NIGHT. SOME DRYING OCCURS ON SATURDAY AFTERNOON OVER THE WEST SO BELIEVE THE BETTER CHANCE FOR PRECIP ON SATURDAY WILL BE OVER THE NORTHEAST AREAS. HOWEVER...06Z AND 12Z GFS RUNS HOLD ON TO THE MOISTURE LONGER AND BRING THE BOUNDARY INTO SOUTH TEXAS SUNDAY MORNING RATHER THAN SATURDAY AFTERNOON...AND BRINGS THE MOISTURE BACK TOWARD THE RIO GRANDE EARLY SUNDAY MORNING. THUS...HAVE EXTENDED POPS IN FOR LATE SATURDAY NIGHT AND SUNDAY MORNING...AND EXPECT RAIN CHANCES TO DECREASE DURING THE DAY AND BE PRETTY MUCH GONE BY NOON. FRONTAL BOUNDARY BEHIND THIS SYSTEM ON SUNDAY NOT VERY STRONG SO DO NOT EXPECT A BIG TEMPERATURE DROP...IT WILL MAINLY BE LESS HUMIDITY. MONDAY AND TUESDAY LOOK TO BE RAIN-FREE DAYS AS WEAK RIDGE BUILDS IN AND AMPLIFIES ON TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 66 78 65 82 71 / 50 20 10 10 10 VICTORIA 64 78 57 81 66 / 60 20 10 10 10 LAREDO 70 82 67 87 73 / 60 20 10 20 20 ALICE 66 80 62 85 69 / 60 20 10 10 10 ROCKPORT 67 78 64 80 71 / 50 20 10 10 10 COTULLA 64 80 60 85 67 / 60 20 10 20 20 KINGSVILLE 68 80 64 83 70 / 50 20 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT-TERM GW/86...LONG-TERM
Hazardous weather outlook, Apr 25, 3:35 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 335 PM CDT TUE APR 25 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 335 PM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ACROSS THE RIO GRANDE PLAINS AHEAD OF AN APPROACHING COLD FRONT...THEN BECOME MORE NUMEROUS AND MOVE INTO THE VICTORIA CROSSROADS AND COASTAL BEND THIS EVENING. SOME OF THESE STORMS COULD BECOME SEVERE ACROSS SOUTH TEXAS...PRODUCING LARGE HAIL AND DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 10 PM TONIGHT FOR ALL OF SOUTH TEXAS AND THE ADJACENT NEARSHORE GULF WATERS. THE THUNDERSTORMS WILL DIMINISH TOWARDS AND AFTER MIDNIGHT WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY IN ADVANCE OF A STRONG UPPER LEVEL DISTURBANCE. SOME OF THESE STORMS WILL HAVE THE POTENTIAL OF BECOMING STRONG TO SEVERE MAINLY ACROSS THE RIO GRANDE PLAINS AND NORTHERN COASTAL BEND. SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR FRIDAY AND SATURDAY ACROSS MOST OF THE COASTAL WATERS DUE TO A STRENGTHENING PRESSURE GRADIENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING. JR/GW
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:10 PM CDT | Severe Thunderstorm Warning | CRP | Duval | 65 min |
| Apr 25, 5:49 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 41 min |
| Apr 25, 5:54 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 66 min |
| Apr 25, 6:09 PM CDT | Tornado Warning | CRP | Duval | 66 min |
| Apr 25, 6:17 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 58 min |
| Apr 25, 6:43 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 77 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.